What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 13, 2:21 PM EST, 24 minutes earlier.
Area forecast discussion, Sep 13, 2:21 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
321 PM EDT Fri Sep 13 2019
.SYNOPSIS...
Issued at 311 PM EDT Fri Sep 13 2019
Showers and thunderstorms will continue until around 9pm with
damaging wind and heavy rain the main threats, but hail cannot be
ruled out of any storm. It'll be cooler tonight and Saturday with
temperatures tonight dropping back into the 50s and then rising
into the mid 70s to low 80s. Another chance for showers and
perhaps a thunderstorm exists Sunday as a front drops into the
area from the north.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 311 PM EDT Fri Sep 13 2019
Low level moisture in the form of light fog and a stratus deck to
start the day was able to be eroded, but surface dew points were
able to be realized around 70F just ahead of the front. 1500 to
2500 J/kg SBCAPE has been able to move in and an 850 mb jet
progged between 30 and 35 is expected to pass through this evening
allowing gusty winds and around 25 to 30 kts of shear for
thunderstorms to work with. There is some looping to the lower
portion of the hodograph, but it seems to be on the low end to get
rotating cells. Soundings indicate low level moisture will be
prevalent and low level lapse rates will be able to surpass 8
C/km. PWATs will be able to rise above 1.75 inch allowing any
thunderstorms that do form to produce heavy rain and it appears to
be a wet microburst type setup again with close to 900 J/kg of
DCAPE. With mid level lapse rates only just over 6 C/km think the
hail threat is lower than the wind threat because of how moist the
profile looks.
The cold front pushes through during the evening hours tonight
allowing cooler and drier air to come through for Saturday with
highs expected to rise into the mid 70s to the low 80s and sunny
skies.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 311 PM EDT Fri Sep 13 2019
Behind Saturday's nicer day, another weaker theta-e return moves
in on Sunday. It is interesting to see that the ECMWF is a little
bit later with the moisture return bring it into the area and
stalling it across the area as opposed to pushing the moisture
return through fairly quickly like on the GFS with a backdoor
front type signal. Generally, these backdoor front type scenarios
offer lacking support for thunderstorms as easterly winds
generally eat the instability across the region. So, depending on
the timing of the frontal passage with the front pushing through a
theta-e surge, thunderstorms may initially be possible but as the
front stalls across the area, would lean more towards shower
coverage and a shrinking threat from thunderstorms.
Heading towards Tuesday, a cyclonic wave break occurring over the
West Coast of the CONUS will drive a large ridge over the center
of the CONUS, all the while, allowing blocking to develop in the
Atlantic Ocean on the downslope side of the building ridge. This
allows high pressure to settle over the Northeast and affect us
with cooler and drier air on its western periphery. This is as a
result of those aforementioned easterly winds keeping us cooler on
Tuesday and Wednesday and, depending on the timing of the next
moisture surge, Thursday than what would normally be expected
within a ridge of that magnitude.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1145 AM EDT Fri Sep 13 2019
Main TAF focus will be KFWA where convection is expected to
develop near the site and move east. Confidence on impacts to the
site remain low, warranting no more than the VCTS for the moment.
If anything occurs, it should only be for a 30 to maybe 60 minute
period. Winds will eventually shift to the west behind the front
with VFR conditions prevailing. Threat for convection is almost
zero at KSBN with any potential being right at the start of the
period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046.
&&
SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 13, 4:17 AM EST, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
517 AM EDT Fri Sep 13 2019
INZ003-012-013-020-MIZ077-140930-
La Porte-Starke-Pulaski-White-Berrien-
517 AM EDT Fri Sep 13 2019 /417 AM CDT Fri Sep 13 2019/
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected later this morning through early
afternoon. A few storms may produce gusty winds to 40 mph and brief
heavy rain.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
An isolated thunderstorm is possible Saturday night into Sunday
across far northwest Indiana and southwest Lower Michigan. Severe
weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ004>006-008-014>017-022>027-032>034-MIZ078-079-140930-
St. Joseph IN-Elkhart-Lagrange-Noble-Marshall-Fulton IN-Kosciusko-
Whitley-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Cass MI-St. Joseph MI-
517 AM EDT Fri Sep 13 2019
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected from late this morning through
the mid to late afternoon. Isolated strong to severe thunderstorms
are possible with isolated damaging winds and brief heavy rainfall as
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
INZ007-009-018-MIZ080-081-OHZ001-002-004-005-015-016-024-025-140930-
Steuben-De Kalb-Allen IN-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
517 AM EDT Fri Sep 13 2019
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected this afternoon into early
evening. Some of the storms this afternoon into early evening could
be strong to severe with the primary threats of isolated to scattered
damaging wind gusts and brief heavy rain. Isolated large hail is also
possible, but appears to be a secondary threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
LMZ043-046-140930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
517 AM EDT Fri Sep 13 2019
This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected this morning. There is a
potential that a few of the storms may produce wind gusts in excess
30 knots and pose locally hazardous conditions for small craft.
Hazardous conditions for small craft are expected this afternoon into
this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
An isolated thunderstorm is possible late Saturday night into Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 13, 11:05 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1205 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 2 WSW NORTH MANCHESTER 41.00N 85.80W
09/12/2019 WABASH IN PUBLIC
PHOTOS SUBMITTED VIA SOCIAL MEDIA OF TREE
SNAPPED AT BASE AND CORN BLOW DOWN ON STATE
ROAD 114 WEST OF NORTH MANCHESTER. TIME
ESTIMATED FROM RADAR.
&&
CMSpecial weather statement, Sep 13, 2:05 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Northern Indiana
305 PM EDT Fri Sep 13 2019
INZ018-131930-
Allen-
305 PM EDT Fri Sep 13 2019
...A STRONG THUNDERSTORM WILL AFFECT ALLEN COUNTY...
At 304 PM EDT, a strong thunderstorm was located 7 miles southwest of
Fort Wayne, moving northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fort Wayne, New Haven, Aboite, Leo-cedarville, Zanesville, Nine Mile,
Yoder, Tillman, Rolling Hills, Hessen Cassel, Zulu and Maples.
This includes the following highways...
Interstate 469 between mile markers 0 and 30.
Interstate 69 in Indiana between mile markers 294 and 306, and
between mile markers 311 and 316.
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Indiana.
LAT...LON 4094 8534 4100 8533 4123 8505 4103 8485
4092 8516 4092 8533
TIME...MOT...LOC 1904Z 239DEG 35KT 4100 8523
HAIL...0.50IN
WIND...50MPH
BrownSpecial weather statement, Sep 13, 2:07 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Northern Indiana
307 PM EDT Fri Sep 13 2019
INZ009-018-OHZ001-004-131930-
Allen-De Kalb-Defiance-Williams-
307 PM EDT Fri Sep 13 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEN...
SOUTHEASTERN DE KALB...NORTHWESTERN DEFIANCE AND SOUTHWESTERN
WILLIAMS COUNTIES...
At 306 PM EDT, a strong thunderstorm was located over Grabill, or 10
miles north of New Haven, moving northeast at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bryan, Hicksville, Edgerton, Grabill, St. Joe, Edgerton In Williams
County, Leo-cedarville, Concord, Farmer, Newville, Ney, Williams
Center, Harlan, Melbern, Spencerville In Dekalb County, Cuba, Saint
Joe and Mark Center.
This includes Interstate 69 in Indiana near mile marker 320.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4125 8472 4125 8480 4123 8480 4116 8501
4124 8510 4156 8464 4134 8444
TIME...MOT...LOC 1906Z 234DEG 39KT 4122 8501
HAIL...0.50IN
WIND...50MPH
FISHERSpecial weather statement, Sep 13, 2:30 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
330 PM EDT Fri Sep 13 2019
INZ009-OHZ001-004-132000-
De Kalb-Defiance-Williams-
330 PM EDT Fri Sep 13 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DE KALB...
NORTHWESTERN DEFIANCE AND WESTERN WILLIAMS COUNTIES...
At 327 PM EDT, a strong thunderstorm was located near Butler, moving
northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Montpelier including the Williams County Fair, Butler, Edgerton,
Edon, Holiday City, West Jefferson, Newville, Blakeslee, Artic,
Hallock and Melbern.
This includes Interstate 80 in Ohio between mile markers 4 and 13.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4157 8447 4131 8486 4135 8495 4153 8482
4153 8481 4155 8481 4169 8470
TIME...MOT...LOC 1927Z 221DEG 36KT 4140 8483
HAIL...0.25IN
WIND...40MPH
FISHERSpecial weather statement, Sep 13, 2:44 PM EST, 1 minute before
Special Weather Statement
National Weather Service Northern Indiana
344 PM EDT Fri Sep 13 2019
OHZ002-005-132015-
Henry-Fulton-
344 PM EDT Fri Sep 13 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HENRY AND
SOUTHEASTERN FULTON COUNTIES...
At 344 PM EDT, a strong thunderstorm was located near Napoleon,
moving northeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Napoleon, Wauseon, Swanton, Delta, Liberty Center, Colton, Brailey
and Gerald.
This includes Interstate 80 in Ohio between mile markers 43 and 48.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4139 8417 4149 8423 4165 8388 4144 8388
TIME...MOT...LOC 1944Z 246DEG 42KT 4147 8410
HAIL...0.25IN
WIND...40MPH
FISHER